Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 50, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 8, 1998, 1:58 AM EDT for Leon County, Liberty County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 1998, 1:58 AM EDT (05:58 UTC)
- Expired
- Apr 8, 1998, 3:00 AM EDT
- In force
- 62 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
Counties Leon County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 25 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
355 WUUS1 KTLH 080558 RRA SVRTLH FLC073-077-080800- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 158 AM EDT WED APR 8 1998 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE FL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 400 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHERN FLORIDA ...LEON COUNTY ...EXTREME NORTHEASTERN LIBERTY COUNTY AT 155 AM EDT... DOPPLER RADAR AT TALLAHASSEE INDICATED A SEVERE THUNDERSTORM JUST SOUTH OF HOSFORD MOVING EAST AT 40 MPH. THIS STORM WILL MOVE ACROSS MAINLY THE SOUTHERN HALF OF LEON COUNTY AND THE SOUTHERN SECTIONS OF THE TALLAHASSEE AREA. THE MAIN THREAT IS LARGE HAIL. SOME LOCATIONS IN THE PATH OF THIS STORM ARE... BLOXHAM BY 205 AM EDT SPRINGHILL BY 210 AM EDT TALLAHASSEE RGL ARPT BY 215 AM EDT TALLAHASSEE BY 220 AM EDT WOODVILLE BY 220 AM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD OF UNKNOWN DEPTH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 8:32 PM EDT, 5 hours 26 minutes earlier.
Area forecast discussion, Apr 7, 8:32 PM EDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 832 PM EDT TUE APR 7 1998 CURNT SATL IMAGERY AND 88-DS INDICATE A LINE OF RWS/TRWS FORMING IN NRN GULF ATTM. THE LINE IS MOVING TO THE ENE 25 NM SW OF ST VINCENT IS. IF LINE CONTS DVLPG MAY NEED TO BUMP POPS UP A BIT FOR TONIGHT...ELSE SATL INDICATES PLENTY OF LOW-MID LVL CLDS ACROSS AREA TONIGHT. 13
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.